Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 11, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Apr 8, 2019, 4:03 PM EDT for Newberry County, South Carolina. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2019, 4:03 PM EDT (20:03 UTC)
- Expired
- Apr 8, 2019, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Newberry County, SC
The radar
The Greer radar (KGSP), 70 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 4:06 PM EDT | HAIL 0.25 | 7 Nw Silverstreet, SC | PEA-SIZE HAIL COVERING THE GROUND. |
| Apr 8, 4:06 PM EDT | HAIL 0.7 | 7 Nne Chappells, SC | DIME-SIZE HAIL, LASTING 5 MINUTES REPORTED ON BREHMER ROAD. HAIL COVERED THE GROUND. |
| Apr 8, 4:06 PM EDT | HAIL 0.88 | 7 Nne Chappells, SC | PUBLIC REPORTED NICKEL SIZE HAIL ALONG SANDY RUN CREEK ROAD NEAR ROBERTA HALL ROAD. HAIL LASTED AROUND 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 2:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
446
WUUS52 KCAE 082003
SVRCAE
SCC071-082045-
/O.NEW.KCAE.SV.W.0011.190408T2003Z-190408T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
403 PM EDT Mon Apr 8 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Northwestern Newberry County in central South Carolina...
* Until 445 PM EDT.
* At 403 PM EDT, a severe thunderstorm was located 8 miles northeast
of Lake Greenwood State Park, or 12 miles west of Newberry, moving
north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Whitmire, Vaughnville, Belfast Wildlife Management Area and Bush
River Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3453 8162 3448 8156 3418 8180 3424 8192
3430 8190 3432 8185 3435 8183 3435 8181
3437 8178 3444 8173 3446 8169 3453 8164
TIME...MOT...LOC 2003Z 201DEG 24KT 3427 8182
HAIL...1.00IN
WIND...60MPH
$$
CJR3 follow-up statements
912
WWUS52 KCAE 082016
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
416 PM EDT Mon Apr 8 2019
SCC071-082045-
/O.CON.KCAE.SV.W.0011.000000T0000Z-190408T2045Z/
Newberry SC-
416 PM EDT Mon Apr 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHWESTERN NEWBERRY COUNTY...
At 416 PM EDT, a severe thunderstorm was located near Joanna, or 9
miles northwest of Newberry, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Whitmire and Bush River Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3453 8162 3448 8156 3428 8172 3435 8183
3435 8181 3437 8178 3444 8173 3446 8169
3453 8164
TIME...MOT...LOC 2016Z 208DEG 27KT 3436 8173
HAIL...0.75IN
WIND...60MPH
$$
CJR598
WWUS52 KCAE 082027
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
427 PM EDT Mon Apr 8 2019
SCC071-082045-
/O.CON.KCAE.SV.W.0011.000000T0000Z-190408T2045Z/
Newberry SC-
427 PM EDT Mon Apr 8 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL NEWBERRY COUNTY...
At 426 PM EDT, a severe thunderstorm was located over Whitmire, or 14
miles north of Newberry, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Whitmire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3453 8162 3448 8156 3436 8166 3440 8176
3444 8173 3446 8169 3453 8164
TIME...MOT...LOC 2026Z 207DEG 33KT 3449 8165
HAIL...<.75IN
WIND...60MPH
$$
CJR066
WWUS52 KCAE 082035
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
435 PM EDT Mon Apr 8 2019
SCC071-082045-
/O.EXP.KCAE.SV.W.0011.000000T0000Z-190408T2045Z/
Newberry SC-
435 PM EDT Mon Apr 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NEWBERRY COUNTY
WILL EXPIRE AT 445 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central South Carolina.
LAT...LON 3453 8162 3448 8156 3436 8166 3440 8176
3444 8173 3446 8169 3453 8164
TIME...MOT...LOC 2035Z 201DEG 24KT 3455 8162
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 1:33 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 8, 1:33 PM EDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Columbia SC 133 PM EDT Mon Apr 8 2019 .SYNOPSIS... An upper trough, surface front, and sufficient moisture will promote thunderstorms, possibly severe, this afternoon into the evening. The main surface low will move into the forecast area Tuesday bringing another threat of severe thunderstorms in the afternoon. Drier air with fair weather expected Wednesday into Thursday. Increasing moisture and a weak surface boundary will provide a chance of showers and possibly thunderstorms Friday and Saturday with a better chance on Sunday. Above normal temps through most of the period. && .NEAR TERM /THROUGH TONIGHT/... The main concern is a threat of severe thunderstorms this afternoon and tonight. Convective line at 17z seen developing on radar in central Ga moving northeast toward the CSRA...The HRRR and other high resolution models have been consistent with intensification of this convective line as it approaches the CSRA/AGS area around 20z. The models indicate enough instability and shear for organized thunderstorms with a potential for damaging wind and hail... At the moment (17z)...Slightly drier air has mixed down across central SC and the CSRA early this afternoon with general downward vertical motion behind departing short wave trough earlier. Temperatures have risen into the low to mid 80s. Meso- analysis indicating enhance DCAPE along the SAV river. Satellite also showing cloud streets across the area and winds have been gusty near 20 mph. Air mass is becoming moderately unstable with CAPE near 1000 J/kg and LI around -5. Deep layer shear is relatively strong...strongest to the north and west across the Upstate and North Carolina. Low level moisture advection will increase this afternoon ahead of upper trough around ridge offshore. It will be relatively cold aloft with h5 temperatures around -12C. The models indicate further cooling mainly late tonight to -13 to -14 C as the upper trough gets closer. The greatest coverage expected late this afternoon and early evening with an increased h85 jet and a time near maximum heating. There may also be increased convective coverage again late tonight with lowering h5 temperatures but nocturnal timing and possibly widespread previous convection diminishes confidence. However, raised pops after midnight based on latest Blended guidance. Min Temperatures overnight in the 60s. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... The threat of severe weather continues Tuesday as the main surface low moves across the forecast area. An upper level low will move across the Southeast on Tuesday. The surface low will move into the forecast area in the late afternoon or evening with a cold front trailing to the south. Sufficient moisture coupled with indications of moderate instability and shear leads to some severe concerns. Cold air aloft, along with some mid level dry air will lead to high DCAPE values and low wet bulb zero heights. This increases the threat of large hail and strong downburst winds. Instability may be hampered some by cloud cover and some shower activity early in the day. Long awaited drier air will finally enter the region late Tuesday night behind the front. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... There will be a brief period of warm, dry weather on Wednesday and Thursday. Fair weather Wednesday with weak surface high pressure building into the Mid Atlantic, and upper ridge shifting overhead. The surface high and upper ridge axis will shift to our east by Thursday allowing southerly low level flow to develop. This pattern supports a warming trend into the weekend. A weak surface boundary will move into the Southeast Friday and linger in the vicinity through Saturday. This along with sufficient moisture and some weak upper impulses may provide a chance of showers and possibly thunderstorms Fri/Sat. The best chance for rain/thunder appears to be Sunday or Sunday night. There is potential for severe weather with the Sunday system. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Some drier air has mixed down across the area early this afternoon and satellite showing just scattered cumulus streets at the moment. Deeper moisture southwest of the area will be advecting into the region late this afternoon and evening. Southwest winds 10 to 15 knots with gusts to 20 knots through the afternoon and early evening then diminishing winds. Line of convection on radar over central Ga. moving northeast toward the CSRA. High resolution models have been consistent moving this convection through the area between 20z- 23z. Elevated risk of severe thunderstorms near terminals as air mass moderately unstable, strong low level jet around or > 30 kts and relatively strong 0-1km shear. Broken cumulus expected with brief MVFR or IFR conditions due to heavy rain and lower ceilings. Additional convection possible late tonight but confidence low. Due expect stratus resulting in IFR or LIFR toward morning with slow improvement after 12z. For the AGS and DNL terminals... High confidence for thunderstorms moving through the area around 20z. Potential for damaging winds gusts. expect at least 30kt southwest wind as convection moves through. Brief ceiling and visibility restrictions. More widespread IFR or LIFR conditions developing after midnight as stratus develops across the area. EXTENDED AVIATION OUTLOOK...A frontal system in the area will bring numerous showers and thunderstorms through Tuesday. There will also be periods of widespread stratus and fog through Tuesday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Apr 8, 1:36 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 136 PM EDT Mon Apr 8 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 091745- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 136 PM EDT Mon Apr 8 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. Slight risk of severe thunderstorms this afternoon through early tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Slight risk of severe thunderstorms Tuesday afternoon and evening. Chance of thunderstorms Sunday with some severe weather possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Apr 8, 3:15 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
315 PM EDT Mon Apr 8 2019
SCZ020-026-082000-
Newberry SC-Saluda SC-
315 PM EDT Mon Apr 8 2019
...Strong Thunderstorms Will Impact Portions of southwestern Newberry
and northwestern Saluda Counties Until 400 PM EDT....
...Boaters on Lake Greenwood Should Seek Safe Harbor...
At 314 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 8 miles northwest of Saluda, or 17 miles
southeast of Greenwood, moving northeast at 25 mph.
HAZARD...gusty winds 35 to 45 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Newberry, Newberry County Airport, Newberry College, Lake Greenwood,
Silverstreet, Newberry County Detention Center, Belfast Wildlife
Management Area, Chappells, Chappells Fire Station, Scurry Airport,
Bush River Fire Station, and Kinards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3425 8191 3430 8190 3432 8185 3435 8183
3436 8179 3442 8174 3433 8152 3402 8180
3406 8193 3409 8192 3413 8187 3415 8190
3419 8192 3420 8194
TIME...MOT...LOC 1914Z 208DEG 20KT 3408 8188
HCSpecial weather statement, Apr 8, 3:38 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Columbia SC
338 PM EDT Mon Apr 8 2019
SCZ018-020-025-026-082000-
Newberry SC-McCormick SC-Saluda SC-Edgefield SC-
338 PM EDT Mon Apr 8 2019
...Strong Thunderstorms Will Impact Portions of southwestern
Newberry...northeastern McCormick...western Saluda and north central
Edgefield Counties Until 400 PM EDT....
...Boaters on Lake Greenwood Should Seek Safe Harbor...
At 337 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 9 miles west of Saluda, or 18 miles southeast of
Greenwood, moving northeast at 40 mph.
HAZARD...gusty winds 35 to 45 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of this storm include...
Saluda, Lake Greenwood, Chappells, Chappells Fire Station, Scurry
Airport, Good Hope, Hickory Grove, Vaughnville and Northside Fire
Station Main.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3398 8206 3398 8205 3396 8204 3396 8201
3404 8195 3409 8192 3413 8187 3415 8190
3419 8192 3420 8194 3425 8191 3414 8165
3388 8188 3396 8207
TIME...MOT...LOC 1937Z 207DEG 34KT 3400 8193
HCSpecial weather statement, Apr 8, 3:44 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Columbia SC
344 PM EDT Mon Apr 8 2019
SCZ115-116-082015-
Northern Lancaster SC-Southern Lancaster SC-
344 PM EDT Mon Apr 8 2019
...Strong Thunderstorms Will Impact Portions of Northern Lancaster
and northwestern Southern Lancaster Counties Until 415 PM EDT....
At 344 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over USC Lancaster, or over Lancaster, moving
northeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Lancaster, Waxhaw, Elgin, Andrew Jackson State Park, USC Lancaster,
Van Wyck, Irwin, Arrowood Estates, Camp Creek Fire Station, Unity
Fire Station, Lancaster Mill, Carolina Commons Shopping Center and
McWhirter Airfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
LAT...LON 3493 8078 3482 8079 3482 8056 3466 8077
3466 8089 3469 8086 3474 8088 3479 8087
3483 8090 3484 8087 3490 8088 3492 8086
3494 8087 3500 8085
TIME...MOT...LOC 1944Z 213DEG 24KT 3473 8082
CJRLocal storm report, Apr 8, 3:49 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
349 PM EDT MON APR 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 1 NW PARKSVILLE 33.80N 82.23W
04/08/2019 E0.25 INCH MCCORMICK SC 911 CALL CENTER
PEA-SIZE HAIL REPORTED BETWEEN PLUM BRANCH
AND PARKSVILLE BY COUNTY DISPATCH.
&&
DASpecial weather statement, Apr 8, 3:55 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
355 PM EDT Mon Apr 8 2019
GAZ040-063>065-SCZ018-020-025-026-082045-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Newberry SC-
McCormick SC-Saluda SC-Edgefield SC-
355 PM EDT Mon Apr 8 2019
...Strong Thunderstorms Will Impact Portions of northwestern
Richmond...southeastern McDuffie...eastern Lincoln...central
Columbia...western Newberry...eastern McCormick...Saluda and
Edgefield Counties Until 445 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
...Boaters on Lake Greenwood Should Seek Safe Harbor...
At 355 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Troy to near
Harlem, moving northeast at 60 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Augusta, Grovetown, Evans, Martinez, Edgefield, Saluda,
McCormick, Johnston, Ridge Spring, Clarks Hill Recreation Area,
Edgefield County Airport, Riverwood, Hamilton Branch State Park,
Village Plaza Shopping Center, Saluda County Airport, J. Strom
Thurmond Dam, Newberry County Airport, Trenton, Silverstreet and
Parksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Boaters on Lake Greenwood should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 185 and 201.
Interstate 520 in Georgia near mile marker 1.
LAT...LON 3400 8225 3401 8224 3397 8218 3398 8205
3395 8204 3396 8202 3413 8187 3419 8192
3420 8194 3430 8190 3437 8178 3453 8164
3453 8162 3381 8167 3329 8231
TIME...MOT...LOC 1955Z 215DEG 52KT 3396 8223 3339 8226
HCSpecial weather statement, Apr 8, 3:58 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Columbia SC
358 PM EDT Mon Apr 8 2019
GAZ064-065-077-SCZ025-030-082045-
Burke GA-Richmond GA-Columbia GA-Aiken SC-Edgefield SC-
358 PM EDT Mon Apr 8 2019
...Strong Thunderstorms Will Impact Portions of Burke...Richmond...
east central Columbia...southwestern Aiken and south central
Edgefield Counties Until 445 PM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 357 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles south of
Harlem to 6 miles north of Swainsboro, moving northeast at 30 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Augusta, Waynesboro, Fort Gordon, Augusta, Clearwater,
Belvedere, Hephzibah, Midville, Glendale, Gough, South Augusta,
Midtown, Summerville, Augusta Mall, Daniel Field, Augusta Regional
Airport, Village Plaza Shopping Center, Augusta National Golf Club,
Burke County Airport and McBean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 196 and 201.
Interstate 20 in South Carolina between mile markers 0 and 11.
Interstate 26 Interstate 520 in Georgia between mile markers 1 and
15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3283 8231 3284 8231 3293 8227 3308 8229
3323 8223 3327 8226 3327 8229 3330 8232
3332 8232 3371 8182 3293 8193 3292 8208
3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 1957Z 230DEG 25KT 3331 8228 3268 8237
HCThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:51 PM EDT | Special Weather Statement | CAE | Edgefield | 39 min |
| Apr 8, 3:03 PM EDT | Special Weather Statement | CAE | McCormick | 57 min |
| Apr 8, 3:15 PM EDT | Special Weather Statement | CAE | Newberry | 45 min |
| Apr 8, 3:38 PM EDT | Special Weather Statement | CAE | Saluda | 22 min |
| Apr 8, 3:44 PM EDT | Special Weather Statement | CAE | Lancaster | 31 min |
| Apr 8, 3:55 PM EDT | Special Weather Statement | CAE | Edgefield, Saluda | 50 min |
| Apr 8, 4:07 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 53 min |
| Apr 8, 4:48 PM EDT | Special Weather Statement | CAE | Newberry, Saluda | 27 min |
| Apr 8, 4:53 PM EDT | Special Weather Statement | CAE | Aiken | 37 min |
| Apr 8, 5:21 PM EDT | Special Weather Statement | CAE | Fairfield, Lexington | 24 min |
| Apr 8, 5:48 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 42 min |
| Apr 8, 5:49 PM EDT | Special Weather Statement | CAE | Richland | 41 min |
| Apr 8, 6:29 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw | 61 min |
| Apr 8, 6:31 PM EDT | Special Weather Statement | CAE | Calhoun, Clarendon, Lee, Orangeburg, Sumter | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.